View Full Version : Update -- went to see the neuro
09-14-2006, 11:53 AM
... and he pronounced me "as healthy as I've ever been" where he's concerned. Yay!
I told him about my seizures that I've experienced after traveling, and we had a good talk about my medication levels. He still thinks taking the 250mg of Depakote ER is way under therapeutic levels and wants me to try 500mg.
I agreed, especially after he told me I could still take it once a day, before bedtime. I'm going to go through some stress in the next handful of months, and I'd rather be seizure-free during this time. He gave me the prescription in 250mg pills, though, so I can go back down if I have side effects.
Two things I've noticed after being on the higher dose for a week: I'm getting out of bed easier in the morning, and I've been having more headaches than usual. Let's hope those headaches go away!
Anyone else see the neuro while we were away?
strawdog,please keep a journal of your headaches . If they persist ,contact
your Dr. I had to get off depkote because of the migranes it caused me.
Wishing you a sz free life
09-15-2006, 09:22 AM
I second the recording of side effects you may be seeing with depakote. While I didn't have headaches caused by that medication, I had other side effects that required me to end up switching off depakote.
And....this is JMHE......I, too, had a period where I was going under a lot of stress, and stress exacerbates my seizures. I was really worried about the extra stress (from a challenging patch in graduate school that I had to get through, no avoiding it possible, tho I did try for a while :D ). One of my doctors prescribed xanax for me to take when I was feeling particularly stressed out. I always took the absolute lowest dose (cut the pills in half) and only when I really needed to (because it's a drug that can be abused, but I made sure I wasn't). It took the edge off the stress and got me through. I had started having breakthrough partials (my seizures up to that point had always been TC); taking the xanax at the start of a partial could stop the progression of those stress-related seizures! It takes about 15 minutes for the effect to kick in, but once it did, I was fine.
(Ahhhh, so glad to be back to this forum!!)
09-15-2006, 02:43 PM
taking the xanax at the start of a partial could stop the progression of those stress-related seizures! It takes about 15 minutes for the effect to kick in, but once it did, I was fine.
I had no idea Xanax could help with stress-related seizures ... this stress will also be related to grad school (applications for now, moving and starting within the next year, argh!) and will be ongoing for the next seven years unless I learn how to deal with it. My tiny breakthrough szs are simple partials, too! Up until last year I've only had GMs and myoclonics. [Side note: I really do think the simple partials are the worst, and props to you all who have a lot of those every day!]
Thank you both for your input on Depakote. I was on the regular stuff for years and I think it triggered a digestive motility disorder for me. The extended release is better for me, though, and so far I can live with the side effects. I'll keep y'all updated as the weeks go by, though.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.